Blood clot in left arm

I got a two lead PM put in a week ago for low heart rate.  Within a few days I developed painful deep vein thrombosis (DVT) in my left arm. I have three clots starting in my. Subclavical vein going down my arm with much swelling, pain, and limited motion.  I've been on eliquis for three days. Has anyone else had this, and how long should I expect it to take before I feel better?! The PM seems to be doing fine. 


4 Comments

DVT

by AgentX86 - 2021-04-17 18:41:54

I've not had a DVT (that I know of) but I've been on anticoagulants for years.  Apparently it's quite common but only a small number (1%?) of people are symptomatic (lucky you).  It shouldn't become a major problem and the Eliquis should resolve it in short time.  Your doctors should be able to give you better information.  I'm surprised that they haven't.

DVT

by Gemita - 2021-04-18 02:06:34

NESP, so sorry to read about your DVT.  Unfortunately it is a risk factor with implanted cardiac devices.  The leads can traumatise a vein, like the subclavian vein, causing narrowing or blockages.  An anticoagulant may be tried first and can be very effective while you heal and may help to keep your blood flowing.  Many of us will go on to develop collateral veins around a blockage or narrowing caused by trauma from the leads, thereby avoiding any further intervention.  I did but I was already taking an anticoagulant for another condition.  It took months though for me to fully develop additional collateral circulation to bypass the blockage and to be free from pain and swelling.  

In your case only time will tell whether an anticoagulant will be sufficient to overcome any narrowing, trauma, blockage.  Your doctors may want to refer you to a vascular surgeon for an opinion if your symptoms are not helped by your anticoagulant.  But please remain optimistic and I do wish you all the very best

I had thrombophlebitis in my legs

by quikjraw - 2021-04-18 04:23:48

A week or so after my 8 day stay in hospital and implant I suffered very painful thrombophlebitis in my legs. A clot in each leg. I'm very fit and never had anything like that before.

I was not told if it was due to implant or being bed bound for 8 days. I was on anticoagulants in hospital. 

I was given an anticoagulant to fix it but what I found also helped was going out for walks to get everything flowing.

They never came back.

I hope you get better soon.

John

.

by Johnl - 2021-05-17 07:52:08

I got a DVT in my left arm 2 months after my surgery, It has now been 3 years since and i still have the clot, I still struggle to lift things for short periods of time, arm still goes purple and goes numb quite quickly. 

Numerous doctors have said they cant do anything to help and that it should go away in time (IT HAS BEEN 3 YEARS!!!) 

I have tried clexane injections, warfarin and now on eliquis, still no luck

You know you're wired when...

You fondly named your implanted buddy.

Member Quotes

I, too, am feeling tons better since my implant.